advertisement
Question
Posted by: BK | 2010/12/22

Male Yeast Infection (Balanitis)

Hi Doc,

I''ve been prescribed AP-Loratadine for post nasal drip. After 3 months of antibiotic treatment for acne, I developed a yeast infection (I am male). This ocurred and cleared up a while ago. My question is can an antihistamine cause a yeast infection in men?

Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo BK
No, antihistamine won't cause a yeast infection. You may have been infected by a sex partner, or may have developed the yeast infection due to the antibiotics killing all the "good" bacteria in your bowel, giving the yeast a chance to spread. (we normally have yeast cells in the bowel but it is normally suppressed by the good bacteria in the bowel) People with diabetes are also prone to yeast infections, so maybe just have your blood sugar checked too.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/12/22

Hallo BK
No, antihistamine won't cause a yeast infection. You may have been infected by a sex partner, or may have developed the yeast infection due to the antibiotics killing all the "good" bacteria in your bowel, giving the yeast a chance to spread. (we normally have yeast cells in the bowel but it is normally suppressed by the good bacteria in the bowel) People with diabetes are also prone to yeast infections, so maybe just have your blood sugar checked too.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement